Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 264, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2000, 7:31 PM CDT for Smith County, Upshur County, Texas. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 7:31 PM CDT (00:31 UTC)
- Expired
- May 27, 2000, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Smith County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:40 PM CDT | Thunderstorm Wind 55 E | Lindale, TX | Numerous trees and power lines down. |
| May 27, 7:45 PM CDT | Thunderstorm Wind 55 E | Gilmer, TX | Numerous trees and power lines down. |
| May 27, 7:45 PM CDT | Thunderstorm Wind 55 E | Big Sandy, TX | Several large trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2595 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
083 WUUS54 KSHV 280033 SVRSHV TXC423-459-280115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 731 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN TEXAS UPSHUR COUNTY IN TEXAS * UNTIL 815 PM CDT * AT 731 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF PITTSBURG TO 12 MILES SOUTHWEST OF TYLER...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... GILMER...AND WHITEHOUSE...AT 745 PM CDT ARP...AND EAST MOUNTAIN...AT 800 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. LARGE HAIL IS ALSO POSSIBLE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN TEXAS UPSHUR COUNTY IN TEXAS UNTIL 815 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:30 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, May 27, 2:30 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT SAT MAY 27 2000 SURFACE ANALYSIS AT 27/18Z SHOWS COLD FRONT NOW MOVING THROUGH NORTH CENTRAL OKLAHOMA INTO SOUTHWEST OKLAHOMA AND NORTH TEXAS NEAR WICHITA FALLS. LOW PRESSURE AREA WAS OVER NORTH CENTRAL TEXAS FROM WICHITA FALLS TO ABILENE. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT NEAR WICHITA FALLS. AHEAD OF THE FRONT AN OUTFLOW BOUNDARY ACROSS SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA IS PROVIDING THE FOCUS FOR HEAVY RAINFALL WITH SHOWERS AND THUNDERSTORMS MOVING INTO THE EXTREME NORTHERN PART OF THE CWA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WERE DIMINISHING OVER CENTRAL TEXAS JUST WEST OF CHEROKEE COUNTY. TORNADO WATCH JUST ISSUED FOR NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA. PROBLEM TODAY IS HOW FAST WILL THE RAIN MOVE THROUGH AND THE TIMING AND EXTENT OF THUNDERSTORMS TONIGHT ACROSS THE FORECAST AREA. THUNDERSTORMS OVER THE NORTHWEST SECTION OF FORECAST AREA WILL CONTINUE TO MOVE SLOWLY EAST SOUTHEAST PRODUCING HEAVY RAIN INTO EARLY EVENING OVER SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS WITH WIDELY SCATTERED ACTIVITY FARTHER SOUTH ACROSS NORTHEAST TEXAS. THEN LATER THIS EVENING AND OVERNIGHT MAIN SHORTWAVE WITH FRONT AND UPPER LEVEL TROUGH SHOULD PERPETUATE A SQUALL LINE INTO NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA AND POSSIBLY FORM AN MCS BY THE TIME IT REACHES NORTH LOUISIANA AROUND OR AFTER MIDNIGHT. WILL PUT HEAVY RAINFALL WORDING IN ZONES OVER ALL BUT EAST CENTRAL TEXAS AND LOUISIANA AREA SOUTH OF INTERSTATE 20 TONIGHT. BECAUSE EXACT LOCATION OF HEAVIEST RAINFALL HARD TO DETERMINE WILL NOT ISSUE FLASH FLOOD WATCH. THE COLD FRONT SHOULD REACH DALLAS AND SOUTHEAST OKLAHOMA AROUND MID EVENING AND MOVE ACROSS THE REST OF THE FORECAST AREA BETWEEN MIDNIGHT AND LATE MORNING SUNDAY. MODELS MOVE UPPER TROUGH INTO THE OHIO AND TENNESSEE VALLEYS SUNDAY AND BRING WEAK FRONT INTO CENTRAL LOUISIANA AND SOUTHEAST TEXAS SUNDAY AFTERNOON. AS UPPER RIDGE OF HIGH PRESSURE BUILDS FROM THE WEST SUNDAY RAIN CHANCES WILL DROP OFF SHARPLY BY AFTERNOON. HOT AND DRY WEATHER SHOULD TAKE HOLD MEMORIAL DAY AND CONTINUE UNTIL AT LEAST THE END OF THE WEEK. HIGHS SHOULD BE IN THE LOWER TO MID 90S. PRELIMINARY NUMBERS FOLLOW. 09 SHV 70/91/65/93 5300 MLU 72/91/66/93 5300 TXK 68/88/64/91 6200 TYR 69/90/65/94 5100 LFK 73/92/66/94 4200 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Titus | 33 min |
| May 27, 7:43 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 32 min |
| May 27, 7:51 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 39 min |
| May 27, 8:13 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 62 min |
| May 27, 8:58 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Shelby | 62 min |
| May 27, 10:03 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, San Augustine | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.